MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP; RSP HUM SOCKET INSERT, 36MM +4MM, STANDARD

ENCORE MEDICAL L.P. RSP; RSP HUM SOCKET INSERT, 36MM +4MM, STANDARD
Model Number 508-00-436
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 02/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to these documents as soon as it becomes available.
 
Event or Problem Description
Revision surgery - patient presented to surgeon with pain in the left shoulder.Upon further tests and work-ups, it was probability the patient's left shoulder was infected.Then surgeon extracted the above notated implants in a surgical procedure at the university of colorado hospital.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as possible infection.The previous surgery and the surgery detailed in this event occurred 2.8 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was reported as a possible infection.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's possible infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP
Common Device Name
RSP HUM SOCKET INSERT, 36MM +4MM, STANDARD
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445,
MDR Report Key9860733
Report Number1644408-2020-00244
Device Sequence Number17002189
Product Code PHX
UDI-Device Identifier00888912024686
UDI-Public(01)00888912024686
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K100741
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2022
Device Model Number508-00-436
Device Catalogue Number508-00-436
Device Lot Number919F1910
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-118 LOT 832C1318; 506-03-118 LOT 832C1324; 506-03-126 LOT 834C1332; 506-03-130 LOT 835C1329; 508-32-104 LOT 866C2295; 508-36-101 LOT 869C2199; 530-10-108 LOT 409T1165
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR